Alert archive / Idaho / River Flood Warnings in 2011
River Flood Warning 2, NWS Pocatello, ID
NWS Pocatello, ID issued this river flood warning at May 8, 2011, 11:50 AM MDT for Fremont County, Madison County, Idaho. It took effect at May 9, 2011, 11:38 PM MDT. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- May 8, 2011, 11:50 AM MDT (17:50 UTC)
- In effect from
- May 9, 2011, 11:38 PM MDT
- Expired
- May 14, 2011, 11:50 AM MDT
- In force
- 5 days
- Issued by
- NWS Pocatello, ID
Counties Fremont County, ID, Madison County, ID
The radar
The Pocatello radar (KSFX), 135 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Henrys Fork near Rexburg (REXI1). The gauge peaked at 9.50 ft at May 15, 2011, 11:00 AM MDT.
- Action stage
- 9 ft
- Minor stage
- 9.5 ft
- Moderate stage
- 11.5 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 13056500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
750 WGUS45 KPIH 081750 FLWPIH IDC043-065-091750- BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE POCATELLO ID 1150 AM MDT SUN MAY 8 2011 ...THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN IDAHO... HENRYS FORK NEAR REXBURG AFFECTING FREMONT AND MADISON COUNTIES .A STRONG PACIFIC STORM SYSTEM WILL CONTINUE TO CROSS IDAHO AND THE INTER MOUNTAIN WEST THROUGH EARLY TUESDAY. FROM ONE HALF TO ONE INCH OF RAIN HAS ALREADY FALLEN IN PORTIONS OF THE EASTERN HIGHLANDS AROUND DRIGGS...VICTOR...AND REXBURG. ANOTHER HALF INCH OF RAIN IS EXPECTED OVER THE HIGHER ELEVATIONS THIS EVENING. THIS WILL RESULT ACCELERATED SNOW MELT AND RAPID RUN OFF LEADING TO MINOR FLOODING ON THE HENRYS FORK NEAR REXBURG BY MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...PERSONS NEAR THE RIVER SHOULD BE AWARE OF THE EXPECTED HIGH WATER AND TAKE ACTION TO PROTECT PROPERTY. && IDC043-065-091750- /O.NEW.KPIH.FL.W.0002.110510T0538Z-000000T0000Z/ /REXI1.1.ER.110510T0538Z.110511T1200Z.000000T0000Z.NO/ 1150 AM MDT SUN MAY 8 2011 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * FLOOD WARNING FOR THE HENRYS FORK NEAR REXBURG. * FROM MONDAY EVENING UNTIL FURTHER NOTICE. * AT 11:15 AM SUNDAY THE STAGE WAS 7.2 FEET. * FLOOD STAGE IS 9.5 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE EVENING AND CONTINUE TO RISE TO NEAR 10.1 FEET BY WEDNESDAY MORNING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * IMPACT...AT 9.5 FEET...MINOR FLOODING OF FARMLAND NEAR THE RIVER IS POSSIBLE BETWEEN ST. ANTHONY AND REXBURG. LOWER BEAVER DICK PARK IS UNDER WATER AND SOME PICNIC SHELTERS ARE INACCESSIBLE. LOW POINTS ALONG PLANO ROAD MAY HAVE WATER ACROSS THE ROAD. THE SOUTH FORK OF THE TETON RIVER IS AT BANKFULL. $$
6 follow-up statements
067 WGUS85 KPIH 082007 FLSPIH IDC005-043-065-092007- FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 207 PM MDT SUN MAY 8 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO.. HENRYS FORK NEAR REXBURG AFFECTING FREMONT AND MADISON COUNTIES PORTNEUF RIVER AT POCATELLO AFFECTING BANNOCK COUNTY FOR THE PORTNEUF RIVER...INCLUDING PORTNEUF RIVER AT POCATELLO... MINOR FLOODING IS OCCURRING...WITH MODERATE FLOODING FORECAST. .A STRONG PACIFIC STORM SYSTEM WILL CONTINUE TO CROSS IDAHO AND THE INTER MOUNTAIN WEST THROUGH EARLY TUESDAY. FROM ONE HALF TO ONE INCH OF RAIN HAS ALREADY FALLEN IN PORTIONS OF THE EASTERN HIGHLANDS AROUND DRIGGS...VICTOR...REXBURG AND THE POCATELLO AREA. ANOTHER HALF INCH OF RAIN IS EXPECTED OVER THE HIGHER ELEVATIONS THIS EVENING. THIS WILL RESULT IN ACCELERATED SNOW MELT AND RAPID RUN OFF LEADING TO FLOODING ON THE PORTNEUF RIVER AT POCATELLO AND THE HENRYS FORK NEAR REXBURG. THE FLOOD STAGE ON THE PORTNEUF RIVER IS EXPECTED TO REACH 10.0 FEET AND RESULT IN MODERATE FLOODING BY NOON TIME ON MONDAY AND CONTINUE TO RISE TO NEAR 10.8 FEET EARLY WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...PERSONS NEAR THE RIVER SHOULD BE AWARE OF THE EXPECTED HIGH WATER AND TAKE ACTION TO PROTECT PROPERTY. && IDC005-092007- /O.CON.KPIH.FL.W.0001.000000T0000Z-000000T0000Z/ /PIHI1.2.RS.110508T1500Z.110511T0600Z.000000T0000Z.UU/ 207 PM MDT SUN MAY 8 2011 THE FLOOD WARNING CONTINUES FOR THE PORTNEUF RIVER AT POCATELLO. * AT 12:45 PM SUNDAY THE STAGE WAS 8.6 FEET. * FLOOD STAGE IS 8.5 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 10.8 FEET BY EARLY WEDNESDAY MORNING. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER. * IMPACT...AT 10.0 FEET...SIGNIFICANT FLOODING ALONG THE RIVER IN AND NEAR POCATELLO IS LIKELY. $$ IDC043-065-092007- /O.CON.KPIH.FL.W.0002.110510T0538Z-000000T0000Z/ /REXI1.1.ER.110510T0538Z.110511T1200Z.000000T0000Z.NO/ 207 PM MDT SUN MAY 8 2011 THE FLOOD WARNING CONTINUES FOR THE HENRYS FORK NEAR REXBURG. * FROM MONDAY EVENING UNTIL FURTHER NOTICE. * AT 1:15 PM SUNDAY THE STAGE WAS 7.3 FEET. * FLOOD STAGE IS 9.5 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE EVENING AND CONTINUE TO RISE TO NEAR 10.1 FEET BY WEDNESDAY MORNING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * IMPACT...AT 9.5 FEET...MINOR FLOODING OF FARMLAND NEAR THE RIVER IS POSSIBLE BETWEEN ST. ANTHONY AND REXBURG. LOWER BEAVER DICK PARK IS UNDER WATER AND SOME PICNIC SHELTERS ARE INACCESSIBLE. LOW POINTS ALONG PLANO ROAD MAY HAVE WATER ACROSS THE ROAD. THE SOUTH FORK OF THE TETON RIVER IS AT BANKFULL. $$
709 WGUS85 KPIH 082015 CCA FLSPIH IDC005-043-065-092007- FLOOD STATEMENT...CORRECTED NATIONAL WEATHER SERVICE POCATELLO ID 207 PM MDT SUN MAY 8 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO.. HENRYS FORK NEAR REXBURG AFFECTING FREMONT AND MADISON COUNTIES PORTNEUF RIVER AT POCATELLO AFFECTING BANNOCK COUNTY FOR THE PORTNEUF RIVER...INCLUDING PORTNEUF RIVER AT POCATELLO... MINOR FLOODING IS OCCURRING...WITH MODERATE FLOODING FORECAST. .A STRONG PACIFIC STORM SYSTEM WILL CONTINUE TO CROSS IDAHO AND THE INTER MOUNTAIN WEST THROUGH EARLY TUESDAY. FROM ONE HALF TO ONE INCH OF RAIN HAS ALREADY FALLEN IN PORTIONS OF THE EASTERN HIGHLANDS AROUND DRIGGS...VICTOR...REXBURG AND THE POCATELLO AREA. ANOTHER HALF INCH OF RAIN IS EXPECTED OVER THE HIGHER ELEVATIONS THIS EVENING. THIS WILL RESULT IN ACCELERATED SNOW MELT AND RAPID RUN OFF LEADING TO FLOODING ON THE PORTNEUF RIVER AT POCATELLO AND THE HENRYS FORK NEAR REXBURG. THE FLOOD STAGE ON THE PORTNEUF RIVER IS EXPECTED TO REACH 10.0 FEET AND RESULT IN MODERATE FLOODING BY NOON TIME ON MONDAY AND CONTINUE TO RISE TO NEAR 10.8 FEET EARLY WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...PERSONS NEAR THE RIVER SHOULD BE AWARE OF THE EXPECTED HIGH WATER AND TAKE ACTION TO PROTECT PROPERTY. && IDC005-092007- /O.CON.KPIH.FL.W.0001.000000T0000Z-000000T0000Z/ /PIHI1.2.RS.110508T1500Z.110511T0600Z.000000T0000Z.UU/ 207 PM MDT SUN MAY 8 2011 THE FLOOD WARNING CONTINUES FOR THE PORTNEUF RIVER AT POCATELLO. * AT 12:45 PM SUNDAY THE STAGE WAS 8.6 FEET. * FLOOD STAGE IS 8.5 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 10.8 FEET BY EARLY WEDNESDAY MORNING. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER. * IMPACT...AT 10.0 FEET...SIGNIFICANT FLOODING ALONG THE RIVER IN AND NEAR POCATELLO IS LIKELY. $$ IDC043-065-092007- /O.CON.KPIH.FL.W.0002.110510T0538Z-000000T0000Z/ /REXI1.1.ER.110510T0538Z.110511T1200Z.000000T0000Z.NO/ 207 PM MDT SUN MAY 8 2011 THE FLOOD WARNING CONTINUES FOR THE HENRYS FORK NEAR REXBURG. * FROM MONDAY EVENING UNTIL FURTHER NOTICE. * AT 1:15 PM SUNDAY THE STAGE WAS 7.3 FEET. * FLOOD STAGE IS 9.5 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE EVENING AND CONTINUE TO RISE TO NEAR 10.1 FEET BY WEDNESDAY MORNING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * IMPACT...AT 9.5 FEET...MINOR FLOODING OF FARMLAND NEAR THE RIVER IS POSSIBLE BETWEEN ST. ANTHONY AND REXBURG. LOWER BEAVER DICK PARK IS UNDER WATER AND SOME PICNIC SHELTERS ARE INACCESSIBLE. LOW POINTS ALONG PLANO ROAD MAY HAVE WATER ACROSS THE ROAD. THE SOUTH FORK OF THE TETON RIVER IS AT BANKFULL. $$
431 WGUS85 KPIH 091019 FLSPIH IDC005-043-065-092019- FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 419 AM MDT MON MAY 9 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO.. HENRYS FORK NEAR REXBURG AFFECTING FREMONT AND MADISON COUNTIES PORTNEUF RIVER AT POCATELLO AFFECTING BANNOCK COUNTY FOR THE HENRYS FORK RIVER...INCLUDING THE HENRYS FORK AT REXBURG...MINOR FLOODING IS FORECAST. FOR THE PORTNEUF RIVER...INCLUDING THE PORTNEUF RIVER AT POCATELLO...MINOR FLOODING IS OCCURRING WITH MODERATE FLOODING FORECAST. .A STRONG STORM SYSTEM WILL CONTINUE TO BRING COPIOUS AMOUNTS OF RAINFALL TO EASTERN IDAHO THROUGH TUESDAY. AN ADDITIONAL HALF INCH TO INCH IS POSSIBLE THROUGH TONIGHT FOR PORTIONS OF THE EASTERN MOUNTAINS...WITH ANOTHER QUARTER TO HALF INCH IN SOME OF THE SAME AREAS TOMORROW. THIS WILL HELP ACCELERATE SNOWMELT AND RUNOFF LEADING TO FLOODING ON THE PORTNEUF RIVER NEAR POCATELLO AND ALSO THE HENRYS FORK NEAR REXBURG. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...PERSONS NEAR THE RIVER SHOULD BE AWARE OF THE EXPECTED HIGH WATER AND TAKE ACTION TO PROTECT PROPERTY. && IDC005-092019- /O.CON.KPIH.FL.W.0001.000000T0000Z-000000T0000Z/ /PIHI1.2.RS.110508T1500Z.110511T0600Z.000000T0000Z.UU/ 419 AM MDT MON MAY 9 2011 THE FLOOD WARNING CONTINUES FOR THE PORTNEUF RIVER AT POCATELLO. * AT 3:45 AM MONDAY THE STAGE WAS 9.0 FEET. * FLOOD STAGE IS 8.5 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 10.8 FEET BY EARLY WEDNESDAY MORNING. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER. * IMPACT...AT 10.0 FEET...SIGNIFICANT FLOODING ALONG THE RIVER IN AND NEAR POCATELLO IS LIKELY. $$ IDC043-065-092019- /O.CON.KPIH.FL.W.0002.110510T0538Z-000000T0000Z/ /REXI1.1.ER.110510T0538Z.110511T1200Z.000000T0000Z.NO/ 419 AM MDT MON MAY 9 2011 THE FLOOD WARNING CONTINUES FOR THE HENRYS FORK NEAR REXBURG. * FROM THIS EVENING UNTIL FURTHER NOTICE. * AT 3:15 AM MONDAY THE STAGE WAS 8.2 FEET. * FLOOD STAGE IS 9.5 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 10.1 FEET BY WEDNESDAY MORNING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * IMPACT...AT 9.5 FEET...MINOR FLOODING OF FARMLAND NEAR THE RIVER IS POSSIBLE BETWEEN ST. ANTHONY AND REXBURG. LOWER BEAVER DICK PARK IS UNDER WATER AND SOME PICNIC SHELTERS ARE INACCESSIBLE. LOW POINTS ALONG PLANO ROAD MAY HAVE WATER ACROSS THE ROAD. THE SOUTH FORK OF THE TETON RIVER IS AT BANKFULL. $$
365 WGUS85 KPIH 091826 FLSPIH IDC005-043-065-101826- FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 1226 PM MDT MON MAY 9 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO... HENRYS FORK NEAR REXBURG AFFECTING FREMONT AND MADISON COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO.. PORTNEUF RIVER AT POCATELLO AFFECTING BANNOCK COUNTY FOR THE PORTNEUF RIVER...INCLUDING PORTNEUF RIVER AT POCATELLO... MINOR FLOODING IS OCCURRING...WITH MODERATE FLOODING FORECAST. . A STRONG STORM SYSTEM OVER THE INTERMOUNTAIN WEST WILL BEGIN TO MOVE NORTHEAST AND ACROSS THE DIVIDE TONIGHT. IN THE PROCESS...ONE MORE SIGNIFICANT PUSH OF RAIN WRAPPING AROUND THE CENTER OF THE STORM SYSTEM IS EXPECTED OVER THE EASTERN HIGHLANDS. THE SNOW LEVEL HAS LOWERED 200 TO 300 FEET TODAY WHICH CAN HELP SLOW THE RUN OFF AFFECTING THE PORTNEUF RIVER AT POCATELLO WHILE THE EFFECT IS MORE LIMITED ON THE HENRYS FORK NEAR REXBURG. IN THIS FORECAST THE PEAK FLOOD STAGE EXPECTED ON EACH RIVER POINT IS LOWER BUT THERE ARE STILL UNCERTAINTIES IN BASIN AVERAGED RAIN FALL AMOUNT. THE RAIN MONDAY NIGHT SHOULD BE THE TELLING FACTOR IN RIVER FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...PERSONS NEAR THE RIVER SHOULD BE AWARE OF THE EXPECTED HIGH WATER AND TAKE ACTION TO PROTECT PROPERTY. && IDC005-101826- /O.CON.KPIH.FL.W.0001.000000T0000Z-000000T0000Z/ /PIHI1.2.RS.110508T1500Z.110511T0600Z.000000T0000Z.UU/ 1226 PM MDT MON MAY 9 2011 THE FLOOD WARNING CONTINUES FOR THE PORTNEUF RIVER AT POCATELLO. * AT 11:45 AM MONDAY THE STAGE WAS 9.2 FEET. * FLOOD STAGE IS 8.5 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 10.1 FEET BY EARLY WEDNESDAY MORNING. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER. * IMPACT...AT 10.0 FEET...SIGNIFICANT FLOODING ALONG THE RIVER IN AND NEAR POCATELLO IS LIKELY. $$ IDC043-065-101826- /O.EXT.KPIH.FL.W.0002.110511T1021Z-000000T0000Z/ /REXI1.1.ER.110511T1021Z.110518T0600Z.000000T0000Z.NO/ 1226 PM MDT MON MAY 9 2011 THE FLOOD WARNING CONTINUES FOR THE HENRYS FORK NEAR REXBURG. * FROM LATE TUESDAY NIGHT UNTIL FURTHER NOTICE. * AT 11:15 AM MONDAY THE STAGE WAS 8.6 FEET. * FLOOD STAGE IS 9.5 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY MORNING AND CONTINUE TO RISE TO NEAR 9.8 FEET BY EARLY WEDNESDAY MORNING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * IMPACT...AT 9.5 FEET...MINOR FLOODING OF FARMLAND NEAR THE RIVER IS POSSIBLE BETWEEN ST. ANTHONY AND REXBURG. LOWER BEAVER DICK PARK IS UNDER WATER AND SOME PICNIC SHELTERS ARE INACCESSIBLE. LOW POINTS ALONG PLANO ROAD MAY HAVE WATER ACROSS THE ROAD. THE SOUTH FORK OF THE TETON RIVER IS AT BANKFULL. $$
471 WGUS85 KPIH 101107 FLSPIH IDC005-043-065-101907- FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 507 AM MDT TUE MAY 10 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO.. HENRYS FORK NEAR REXBURG AFFECTING FREMONT AND MADISON COUNTIES PORTNEUF RIVER AT POCATELLO AFFECTING BANNOCK COUNTY FOR THE PORTNEUF RIVER...INCLUDING PORTNEUF RIVER AT POCATELLO... MINOR FLOODING IS OCCURRING...WITH MODERATE FLOODING FORECAST. .ANOTHER ROUND OF RAIN AND SNOW CONTINUES ACROSS EASTERN IDAHO TODAY. THIS WILL CONTINUE TO ADD TO SNOWMELT AND RUNOFF ACROSS THE AREA. WHILE SOME FLUCTUATIONS IN LEVELS AND ACTUAL CRESTS WILL VARY SOMEWHAT...IT STILL APPEARS MODERATE FLOODING IS EXPECTED ON THE PORTNEUF RIVER IN AND AROUND POCATELLO AND MINOR FLOODING ON THE HENRYS FORK NEAR REXBURG. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...PERSONS NEAR THE RIVER SHOULD BE AWARE OF THE EXPECTED HIGH WATER AND TAKE ACTION TO PROTECT PROPERTY. && IDC005-101907- /O.CON.KPIH.FL.W.0001.000000T0000Z-000000T0000Z/ /PIHI1.2.RS.110508T1500Z.110511T0600Z.000000T0000Z.UU/ 507 AM MDT TUE MAY 10 2011 THE FLOOD WARNING CONTINUES FOR THE PORTNEUF RIVER AT POCATELLO. * AT 4:45 AM TUESDAY THE STAGE WAS 9.4 FEET. * FLOOD STAGE IS 8.5 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 10.4 FEET BY AFTER MIDNIGHT TOMORROW. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER. * IMPACT...AT 10.0 FEET...SIGNIFICANT FLOODING ALONG THE RIVER IN AND NEAR POCATELLO IS LIKELY. $$ IDC043-065-101907- /O.CON.KPIH.FL.W.0002.110511T0600Z-000000T0000Z/ /REXI1.1.ER.110511T0600Z.110518T0000Z.000000T0000Z.NO/ 507 AM MDT TUE MAY 10 2011 THE FLOOD WARNING CONTINUES FOR THE HENRYS FORK NEAR REXBURG. * FROM LATE TONIGHT UNTIL FURTHER NOTICE. * AT 4:16 AM TUESDAY THE STAGE WAS 9.2 FEET. * FLOOD STAGE IS 9.5 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND CONTINUE TO RISE TO NEAR 9.9 FEET BY TUESDAY EVENING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * IMPACT...AT 9.5 FEET...MINOR FLOODING OF FARMLAND NEAR THE RIVER IS POSSIBLE BETWEEN ST. ANTHONY AND REXBURG. LOWER BEAVER DICK PARK IS UNDER WATER AND SOME PICNIC SHELTERS ARE INACCESSIBLE. LOW POINTS ALONG PLANO ROAD MAY HAVE WATER ACROSS THE ROAD. THE SOUTH FORK OF THE TETON RIVER IS AT BANKFULL. $$
762 WGUS85 KPIH 101825 FLSPIH IDC043-065-101925- FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 1225 PM MDT TUE MAY 10 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN IDAHO... HENRYS FORK NEAR REXBURG AFFECTING FREMONT AND MADISON COUNTIES . PRECIPITATION REMAINED LOW ENOUGH TO KEEP THE HENRYS FORK RIVER FROM RISING DRASTICALLY. NEW FORECAST GUIDANCE FROM THE RIVER FORECAST CENTER ANTICIPATES A GRADUAL DECREASE IN RIVER LEVELS FOR THE NEXT FEW DAYS. HOWEVER...AN INCREASE IN TEMPERATURES WILL CAUSE ADDITIONAL SNOWMELT LATER THIS WEEK INTO THE WEEKEND. THE RIVER MAY SEE ADDITIONAL RISES FROM THIS SNOWMELT. && IDC043-065-101855- /O.CAN.KPIH.FL.W.0002.110516T0300Z-000000T0000Z/ /REXI1.1.ER.110516T0300Z.110518T1200Z.000000T0000Z.NO/ 1225 PM MDT TUE MAY 10 2011 THE FLOOD WARNING IS CANCELLED FOR THE HENRYS FORK NEAR REXBURG. * AT 11:46 AM TUESDAY THE STAGE WAS 9.2 FEET. * FLOOD STAGE IS 9.5 FEET. * THE HENRYS FORK NEAR REXBURG SHOULD REMAIN STEADY THROUGH TONIGHT THEN GRADUALLY RECEDE THROUGH THURSDAY. ADDITIONAL RISES ARE POSSIBLE INTO THE WEEKEND DUE TO SNOWMELT FROM WARMER TEMPERATURES. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this river flood warning went out at May 8, 10:19 AM MDT, 1 hour 31 minutes earlier.
Area forecast discussion, May 8, 10:19 AM MDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 1019 AM MDT SUN MAY 8 2011 .UPDATE...AFTER REPORTS OF MUD SLIDES AND ROAD CLOSURE LAST NIGHT ON HIGHWAY 31 IN BONEVILLE COUNTY...THERE HAVE BEEN NO NEW REPORTS OF DAMAGE OR FLOODING THIS MORNING. THE 12Z MODELS AGREE ON TIMING OF BRINGING THE SPOKE OF ENERGY NOW ROTATING THROUGH NORTHERN CALIFORNIA AND NEVADA INTO THE NORTHERN WASATCH MOUNTAINS AND CARIBOU HIGHLANDS THIS EVENING WITH POTENTIALLY ANOTHER HALF INCH OF RAIN. ADJUSTED QPF IN FORECAST. ALSO ADDED ISOLATED THUNDERSTORMS LATE THIS AFTERNOON IN THE EXTREME SOUTHEAST CORNER OF THE STATE. THE PORTNEUF REACHED FLOOD STAGE THIS MORNING AND MODEL PROJECTIONS STILL SHOW MODERATE FLOODING IS POSSIBLE BY WEDNESDAY. A WATCH REMAINS IN EFFECT FOR THE HENRYS FORK NEAR REXBURG WHERE FLOOD STAGE MAY BE REACHED BY TUESDAY MORNING IF TRENDS CONTINUE. THE CURRENT SMALL STREAM FLOOD WARNING EXPIRES AT 145 PM MDT AND WILL BE EXTENDED THROUGH MONDAY AFTERNOON. RS && .PREV DISCUSSION... /ISSUED 315 AM MDT SUN MAY 8 2011/ SHORT TERM...TODAY THROUGH TUESDAY. RAIN AND MOUNTAIN SNOW WILL CONTINUE THROUGH THE PERIOD. ONE WAVE IS WORKING THROUGH EASTERN IDAHO THIS MORNING. THE CLOSED LOW WILL MIGRATE FROM ALONG THE WASHINGTON COAST THIS MORNING INTO UTAH AND NEVADA BY MONDAY AFTERNOON. THE SYSTEM APPEARS TO SPLIT AND STRETCH INTO TWO SEPARATE SYSTEMS MONDAY NIGHT AND TUESDAY AS IT SHIFTS SLOWLY TO THE EAST. THERE ARE STILL SOME SLIGHT DIFFERENCES IN WHERE THE TRACK OF ANY CIRCULATIONS ...BUT IT DOES APPEARS SOME GENERAL PATTERNS ARE EMERGING. FOR TODAY...THE BULLS-EYES FOR PRECIPITATION WILL SHIFT INTO THE CENTRAL AND EASTERN MOUNTAINS AS WE GO THROUGH TIME. FOR TONIGHT...THE FOCUS WILL REMAIN IN THESE GENERAL AREAS BUT THE SNAKE PLAIN AND SOUTHERN HIGHLANDS SHOULD SEE A LITTLE DRIER AIR WORKING AROUND THE MAIN SYSTEM. FOR MONDAY...EVERYONE SHOULD HAVE A GOOD CHANCE OF RAIN AND SNOW.THE MAIN FOCUS SHIFTING INTO SOUTHERN AND EASTERN AREAS ARE WRAPAROUND MOISTURE IS IN PLACE FOR THE REST OF THE SHORT TERM PERIOD. PORTIONS OF THE SOUTHERN AND SOUTHEASTERN MOUNTAINS ARE STILL LOOKING AT 1-2" OF RAIN/LIQUID EQUIVALENT THROUGH EARLY TUESDAY WITH SOME SPOTS LIKELY HIGHER THAN THAT. ANOTHER AREA OF CONCERN IS THE NORTHERN AND EASTERN RANGES OF THE CENTRAL MOUNTAINS DUE TO WRAPAROUND MOISTURE...WITH HIGHER ELEVATIONS SEEING 0.50-1" OF RAIN/LIQUID EQUIVALENT THROUGH THE SAME PERIOD. BESIDES THE RAIN AND ITS RELATED IMPACTS...WE ARE NOW LOOKING AT A GOOD CHANCE OF SEEING SEVERAL INCHES OF VERY WET SNOW ABOVE 7000FT AS SNOW LEVELS DROP. SNOW LEVELS WILL ACTUALLY DROP TO BETWEEN 5500-6500FT BY TUESDAY...BUT ONCE YOU GET BELOW 7000FT SNOW ACCUMULATION WILL BE LIMITED BY WARMER TEMPERATURES ESPECIALLY DURING DAYLIGHT HOURS. FOR NOW...WE WILL NOT ISSUE ANY WINTER WEATHER HIGHLIGHTS BUT GO WITH A SPECIAL WEATHER STATEMENT TO MENTION THIS. IT WILL BE COOLER THAN AVERAGE THROUGH THE PERIOD OBVIOUSLY. HIGHS TODAY AND TUESDAY WILL BE IN THE 50S IN THE LOWER VALLEYS WITH 30S AND 40S IN THE MOUNTAINS. IN BETWEEN...MONDAY WILL BE THE COOLEST DAY WITH VALLEY HIGHS IN THE 40S/LOWER 50S AND 30S TO NEAR 40 IN THE MOUNTAINS. KEYES LONG TERM...TUESDAY NIGHT THROUGH SUNDAY. DRIER CONDITIONS ARE EXPECTED FOR THE EXTENDED FORECAST. THE REGION WILL BE IN BETWEEN SYSTEMS WITH LOW PRESSURE SYSTEMS OVER THE MIDWEST AND ALONG THE PACIFIC COAST. LOW CHANCES FOR PRECIPITATION EXIST FOR THE HIGH COUNTRY WITH MODELS SHOWING SOME LIGHT SHOWERS PEELING OFF OF THE PACIFIC COAST LOW. WARM TEMPERATURES ARE LIKELY DURING THIS TIME AS WELL. VALLE AVIATION...A LOW PRESSURE SYSTEM MOVING THROUGH THE AREA WILL PRODUCE WET CONDITIONS OVER MUCH OF THE AREA. MVFR CEILINGS ARE LIKELY AREAWIDE. HYDROLOGY...WE ARE STILL EXPECTING COPIOUS AMOUNTS OF RAIN AND WET SNOW IN HIGHER ELEVATIONS WITH THIS STORM. PORTIONS OF THE EASTERN/SOUTHEASTERN MOUNTAINS ARE LOOKING AT 1-2" OF RAIN/LIQUID EQUIVALENT THROUGH EARLY TUESDAY WITH SOME LOCALLY HIGHER AMOUNTS. THIS WILL BE AREAS THAT HAVE THE GREATEST IMPACT ON ANY FLOODING IN THE NEXT FEW DAYS. THE OTHER AREA OF CONCERN WILL BE THE NORTHERN/EASTERN RANGES OF THE CENTRAL MOUNTAINS WHERE 0.50-1" OF RAIN/LIQUID EQUIVALENT IS POSSIBLE. ACTUALLY...SNOW WILL BE POSSIBLE DOWN AS LOW AS 5500-6500FT BY MONDAY. HOWEVER...SNOW ACTUALLY ACCUMULATING THAT LOW IS NOT THAT GREAT. ABOVE 7000FT...SEVERAL INCHES WILL BE POSSIBLE OVER A PROLONGED PERIOD. HOWEVER...ANYTHING THAT FALLS AS SNOW WILL RAPIDLY MELT AS DRIER BUT MUCH WARMER WEATHER RETURNS LATER IN THE WEEK. AT THIS HOUR...WE STILL ARE EXPECTING MODERATE FLOODING ALONG THE PORTNEUF RIVER IN AND AROUND POCATELLO ESPECIALLY SOUTH OF TOWN AND THROUGH THE INKOM AREA. THE HENRY'S FORK AT REXBURG AND ST. ANTHONY ARE NOW EXPECTED TO REACH BANKFULL IF NOT MINOR FLOOD LEVELS OVER THE NEXT COUPLE OF DAYS. THE SNAKE RIVER WILL ALSO NEED TO BE WATCHED AS IT APPEARS IN THE SHELLEY AND BLACKFOOT AREAS IT SHOULD APPROACH BANKFULL. ON TOP OF THAT...WE HAVE AN AREAL FLOOD WARNING FOR MOST OF THE EASTERN/SOUTHEASTERN MOUNTAINS AS WE ALREADY HAVE MUDSLIDES OCCURRING. KEYES && .PIH WATCHES/WARNINGS/ADVISORIES...NONE. AREAL FLOOD WARNING IN EFFECT UNTIL 145 PM MDT FOR IDC005-007-011-019-029-041-043-065-081. FLOOD WARNING FOR THE PORNEUF RIVER AT POCATELLO IDC005 UNTIL FURTHER NOTICE. &&
Hazardous weather outlook, May 8, 3:44 AM MDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 344 AM MDT SUN MAY 8 2011 IDZ019-023>025-090945- UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- 344 AM MDT SUN MAY 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT RAIN AND HIGH MOUNTAIN SNOW SHOWERS WILL CONTINUE THROUGH TONIGHT. SNOW LEVELS WILL DROP TO AROUND 7500-8000 FEET TONIGHT. A FLOOD WARNING FOR THE PORTNEUF RIVER AT POCATELLO IS IN EFFECT UNTIL FURTHER NOTICE...AS WELL AS AN AREAL FLOOD WARNING FOR PORTIONS OF THE EASTERN/SOUTHEASTERN MOUNTAINS THROUGH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY RAIN AND MOUNTAIN SNOW WILL CONTINUE THROUGH TUESDAY ACROSS EASTERN IDAHO. PORTIONS OF THE EASTERN/SOUTHEASTERN MOUNTAINS ARE FORECAST TO PICK UP 1-2" OF RAIN/LIQUID EQUIVALENT THROUGH EARLY TUESDAY. LIGHTER AMOUNTS ARE EXPECTED ELSEWHERE. ACCUMULATING SNOW (4-10") IS EXPECTED MAINLY ABOVE 7000FT...ALTHOUGH FALLING SNOW WITH NO OR LIMITED ACCUMULATION IS POSSIBLE AT LOWER ELEVATIONS. PLEASE VISIT WEATHER.GOV/POCATELLO FOR THE LATEST WEATHER STATEMENTS AND FORECASTS. FOR THE REST OF THE WEEK...DRIER BUT WARMER WEATHER RETURNS TO THE AREA. THIS WILL LIKELY KEEP SNOWMELT GOING AND KEEP CONCERNS FOR HIGH WATER LEVELS/FLOODING ELEVATED. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. IDZ018-031-032-090945- SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- LOST RIVER/PAHSIMEROI- 344 AM MDT SUN MAY 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT RAIN AND MOUNTAIN SNOW SHOWERS WILL CONTINUE THROUGH TONIGHT. SNOW LEVELS WILL DROP TO THE 5500-6500 FOOT RANGE BY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY RAIN AND MOUNTAIN SNOW WILL CONTINUE THROUGH TUESDAY ACROSS EASTERN IDAHO. THE NORTHERN/EASTERN RANGES OF THE CENTRAL MOUNTAINS ARE EXPECTED TO SEE 0.50-1" OF RAIN/LIQUID EQUIVALENT THROUGH PERIOD. LIGHTER AMOUNTS ARE EXPECTED ELSEWHERE. ACCUMULATING SNOW (4-10") IS EXPECTED MAINLY ABOVE 7000FT...ALTHOUGH FALLING SNOW WITH NO OR LIMITED ACCUMULATION IS POSSIBLE AT LOWER ELEVATIONS. PLEASE VISIT WEATHER.GOV/POCATELLO FOR THE LATEST WEATHER STATEMENTS AND FORECASTS. FOR THE REST OF THE WEEK...DRIER BUT WARMER WEATHER RETURNS TO THE AREA. THIS WILL LIKELY KEEP SNOWMELT GOING AND KEEP CONCERNS FOR HIGH WATER LEVELS/FLOODING ELEVATED. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. IDZ017-020>022-090945- EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS- 344 AM MDT SUN MAY 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT RAIN SHOWERS WILL CONTINUE THROUGH TONIGHT. THE FLOOD WARNING FOR THE PORTNEUF RIVER IN AROUND THE POCATELLO AREA REMAINS IN EFFECT UNTIL FURTHER NOTICE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LIGHT TO MODERATE AMOUNTS OF RAIN AND MOUNTAIN SNOW ARE FORECAST THROUGH TUESDAY. THE HIGHER PEAKS OF THE SOUTHERN HIGHLANDS MAY SEE UP TO 5" BY THE END OF THIS EVENT WITH LITTLE/NO ACCUMULATION AT MID SLOPE. THE FLOOD WARNING FOR THE PORTNEUF RIVER IN AROUND THE POCATELLO AREA REMAINS IN EFFECT UNTIL FURTHER NOTICE. FOR THE LATEST STATEMENT REGARDING THIS AND OTHER POTENTIAL FLOODING ISSUES...PLEASE VISIT WEATHER.GOV/POCATELLO. FOR THE REST OF THE WEEK...DRIER BUT WARMER WEATHER RETURNS TO THE AREA. THIS WILL LIKELY KEEP SNOWMELT GOING AND KEEP CONCERNS FOR HIGH WATER LEVELS/FLOODING ELEVATED. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Local storm report, May 8, 8:28 AM MDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
828 AM MDT SUN MAY 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 AM HEAVY RAIN POCATELLO 42.88N 112.47W
05/08/2011 M0.64 INCH BANNOCK ID NWS EMPLOYEE
EAST BENCH - PAST 12 HOUR RAINFALL
&&
PANGELThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:12 PM MDT | Special Weather Statement | PIH | Caribou | 48 min |
| May 8, 1:54 AM MDT | Areal Flood Warning | PIH | Bannock, Bear Lake, Bingham, Bonneville, Caribou, Franklin and 3 more | 12 hr |
| May 8, 5:00 AM MDT | River Flood Watch | PIH | Fremont, Madison | 6 days |
| May 8, 1:44 PM MDT | Areal Flood Warning | PIH | Bannock, Bear Lake, Bingham, Bonneville, Caribou, Franklin and 3 more | 57 hr |
Nearby
River Flood Warnings in Idaho, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.